Doctor insights on:
Can Prednisone Cause Ulcers
Yes: Prednisone is a powerful anti inflammatory agent used for treatment of arthritis, copd, asthma and other steroid responsive conditions. The risk for ulcers is higher for higher doses, prolonged use, or with prior history of ulcers. The risks for ulcers and other side effects must be balanced against the benefit of treatment. As a rule the lowest possible dose should be used for the least time. ...Read moreSee 1 more doctor answer
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
Can prednisone cause gastritis/ulcer. Took it for only 2 days and started getting stomach problems. Been off prednisone for 3 weeks, but still have it?
Yes...: but usually takes more than 2 days of treatment. Could aggravate prior issue, or be unrelsted. Talk to prescribing doc. ...Read more
My brother is suffering from chronic aphthos ulcers. He was treated symptomatically with topical prednisone as well as antibiotics. Still no effect?
Chronic ulcers: There are prescription meds help reduce the intensity and duration but this a virus and there is no cure. Palliative treatments can help with discomfort, also modifying diet, exposure to irritants, trauma and reducing stress can help as well. See a dentist for prescription meds and use when earliest signs occur, may cut from 7-10 days to 3-5 days. Antibiotics only treat bacterial infections. ...Read moreSee 2 more doctor answers
Avoid both: Both are to be avoided with ulcers. Discuss your history with your physician. ...Read more
I suffer from lupus, I frequently get bleeding stomach ulcers prednisone isn't affective what else might help.
See rheumatologist: The bleeding ulcer is not the usual presentation for lupus. In fact, prednisone may worsen it. You need to talk to your rheumatologist to make sure that the medications you are taking are not causing the ulcer and then a GI consult may be in order since this may have nothing to do with your lupus. ...Read more
Not necessarily: Prednisone will increase y our risk for ulcers in your stomach but does not itself cause bleeding. Ulcers can bleed. Coumadin makes anything that will bleed, bleed easier. So, generally if you're on both it may be a good idea to be on stomach protective meds like anti acid medications. ...Read more
My Grandma had a perforation in her duodenum last year Would being on a low dose of prednisone cause that area to become weak/thin her stomach lining?
No, but…: Steroids, even low dose, can increase the risk of peptic ulcer disease, If given on a chronic basis. If she has had a perforation in the past, she should probably be on stomach medicine along with the steroid, to help reduce that risk. Best would be for her not to be on steroids at all, if possible. Hope this helps. ...Read more
- Talk to a doctor live online for free
- Can a bleeding ulcer cause blood in the urine?
- Can stomach ulcers cause constipation?
- Can chewing gum cause stomach ulcers?
- Ask a doctor a question free online
- Can ulcers cause high blood pressure?
- Can prednisone cause headaches?
- Can an ulcer cause a weird numbness in the arms and legs?
- Can a stomach ulcer cause back pain?
- Talk to a pharmacologist online for free